Alert archive / South Dakota / Wind Chill Advisories in 2014

Wind Chill Advisory 23, NWS Sioux Falls, SD

March 2, 201414 counties in South Dakota

NWS Sioux Falls, SD issued this wind chill advisory at Mar 2, 2014, 3:27 PM CST for 14 counties in South Dakota. It took effect at Mar 2, 2014, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2014, 3:27 PM CST (21:27 UTC)
In effect from
Mar 2, 2014, 9:00 PM CST
Expired
Mar 3, 2014, 10:00 AM CST
In force
13 hr
Issued by
NWS Sioux Falls, SD

Counties Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Miner County, SD, Sanborn County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-99 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WWUS43 KFSD 022127
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
327 PM CST SUN MAR 2 2014

SDZ038-050-052>054-057>060-063>065-068-069-030530-
/O.NEW.KFSD.WC.Y.0023.140303T0300Z-140303T1600Z/
BEADLE-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON-
CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON
327 PM CST SUN MAR 2 2014

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST MONDAY. 

* WIND...NORTHWEST WINDS AROUND 5 MPH WILL BECOME LIGHT THIS
  EVENING...AND THEN INCREASE OUT OF THE SOUTH TO 5 TO 10 MPH
  MONDAY MORNING.

* WIND CHILL VALUES...THE WINDS COMBINED WITH THE BITTERLY COLD
  AIR MASS WILL ON AVERAGE PRODUCE WIND CHILLS OF 20 TO 25 DEGREES
  BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-
SDZ039-040-055-056-030530-
/O.EXT.KFSD.WC.Y.0022.000000T0000Z-140303T1600Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN-
LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-KINGSBURY-
BROOKINGS-LAKE-MOODY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
MADISON...FLANDREAU
327 PM CST SUN MAR 2 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST MONDAY...

* WIND...NORTH WINDS OF 5 TO 10 MPH WILL BECOME LIGHT AND
  VARIABLE...THEN INCREASE OUT OF THE SOUTH MONDAY MORNING.

* WIND CHILL VALUES...THE WINDS COMBINED WITH THE BITTERLY COLD
  AIR MASS WILL ON AVERAGE PRODUCE WIND CHILLS OF 20 TO 30 DEGREES
  BELOW ZERO. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ001-012-020-031-MNZ098-NEZ013-014-SDZ061-062-066-067-070-071-
030530-
/O.EXT.KFSD.WC.Y.0021.000000T0000Z-140303T1600Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-ROCK-DIXON-DAKOTA-MCCOOK-MINNEHAHA-
TURNER-LINCOLN-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
327 PM CST SUN MAR 2 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST MONDAY...

* WIND...NORTH WINDS OF 5 TO 10 MPH WILL BECOME LIGHT AND
  VARIABLE...THEN INCREASE OUT OF THE SOUTH MONDAY MORNING.

* WIND CHILL VALUES...THE WINDS COMBINED WITH THE BITTERLY COLD
  AIR MASS WILL ON AVERAGE PRODUCE WIND CHILLS OF 20 TO 25 DEGREES
  BELOW ZERO. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
3 follow-up statements
797 
WWUS43 KFSD 030344
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
944 PM CST SUN MAR 2 2014

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-
SDZ039-040-055-056-031145-
/O.CON.KFSD.WC.Y.0022.000000T0000Z-140303T1600Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN-
LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-KINGSBURY-
BROOKINGS-LAKE-MOODY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
MADISON...FLANDREAU
944 PM CST SUN MAR 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY...

* WIND...LIGHT AND VARIABLE WINDS OVERNIGHT WILL INCREASE OUT OF THE
  SOUTH TO AROUND 10 MPH MONDAY MORNING.

* WIND CHILL VALUES...THE WINDS COMBINED WITH THE BITTERLY COLD 
  AIR MASS WILL ON AVERAGE PRODUCE WIND CHILLS OF 20 TO 30 
  DEGREES BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ001-012-020-031-MNZ098-NEZ013-014-SDZ061-062-066-067-070-071-
031145-
/O.CON.KFSD.WC.Y.0021.000000T0000Z-140303T1600Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-ROCK-DIXON-DAKOTA-MCCOOK-MINNEHAHA-
TURNER-LINCOLN-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
944 PM CST SUN MAR 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY...

* WIND...NORTH WINDS OF 5 TO 10 MPH WILL BECOME LIGHT AND 
  VARIABLE...THEN INCREASE OUT OF THE SOUTH MONDAY MORNING. 

* WIND CHILL VALUES...THE WINDS COMBINED WITH THE BITTERLY COLD 
  AIR MASS WILL ON AVERAGE PRODUCE WIND CHILLS OF 20 TO 30 
  DEGREES BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

SDZ038-050-052>054-057>060-063>065-068-069-031145-
/O.CON.KFSD.WC.Y.0023.000000T0000Z-140303T1600Z/
BEADLE-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON-
CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON
944 PM CST SUN MAR 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY...

* WIND...NORTHWEST WINDS AROUND 5 MPH WILL BECOME LIGHT THIS 
  EVENING...AND THEN INCREASE OUT OF THE SOUTH TO 5 TO 10 MPH 
  MONDAY MORNING. 

* WIND CHILL VALUES...THE WINDS COMBINED WITH THE BITTERLY COLD 
  AIR MASS WILL ON AVERAGE PRODUCE WIND CHILLS OF 20 TO 25 
  DEGREES BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
684 
WWUS43 KFSD 030920
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 AM CST MON MAR 3 2014

MNZ071-072-080-081-089-090-097-SDZ040-056-031030-
/O.CAN.KFSD.WC.Y.0022.000000T0000Z-140303T1600Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
MOODY-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS...
FLANDREAU
320 AM CST MON MAR 3 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. 

CLOUD COVER HAS MODERATED TEMPERATURES SOME EARLY TODAY. WIND
CHILL READINGS WILL LIKELY HOVER FROM AROUND 5 BELOW TO 15 DEGREES
BELOW ZERO UNTIL MID MORNING.

$$

MNZ098-031030-
/O.CAN.KFSD.WC.Y.0021.000000T0000Z-140303T1600Z/
ROCK-
INCLUDING THE CITY OF...LUVERNE
320 AM CST MON MAR 3 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. 

WINDS WILL BE NEAR CALM THROUGH THE EARLY MORNING. THEREFORE
DESPITE THE AIR TEMPERATURE BEING VERY COLD...WIND CHILL VALUES
WILL LIKELY STAY CLOSE TO THE AIR TEMPERATURE. 

$$

IAZ001-012-020-031-NEZ013-014-SDZ061-062-066-067-070-071-031600-
/O.CON.KFSD.WC.Y.0021.000000T0000Z-140303T1600Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-MCCOOK-MINNEHAHA-TURNER-
LINCOLN-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
320 AM CST MON MAR 3 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND...WINDS WILL BE LIGHT EARLY TODAY. 

* WIND CHILL VALUES...DUE TO VERY COLD AIR TEMPERATURES...WIND
  CHILL VALUES WILL HOVER CLOSE TO 20 DEGREES BELOW ZERO THROUGH
  MID MORNING DESPITE THE LIGHT WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

&&

$$

IAZ002-003-013-014-021-022-032-SDZ039-055-031600-
/O.CON.KFSD.WC.Y.0022.000000T0000Z-140303T1600Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-KINGSBURY-
LAKE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...DE SMET...
ARLINGTON...LAKE PRESTON...MADISON
320 AM CST MON MAR 3 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND...WINDS WILL BE LIGHT EARLY TODAY. 

* WIND CHILL VALUES...DUE TO VERY COLD AIR TEMPERATURES...WIND
  CHILL VALUES WILL HOVER CLOSE TO 20 DEGREES BELOW ZERO THROUGH
  MID MORNING DESPITE THE LIGHT WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

&&

$$

SDZ038-050-052>054-057>060-063>065-068-069-031600-
/O.CON.KFSD.WC.Y.0023.000000T0000Z-140303T1600Z/
BEADLE-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON-
CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON
320 AM CST MON MAR 3 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND...SOUTH TO SOUTHEAST WINDS WILL AVERAGE 5 TO 15 MPH EARLY
  TODAY. 

* WIND CHILL VALUES...THE WINDS COMBINED WITH VERY COLD AIR WILL
  PRODUCE WIND CHILLS OF 20 BELOW TO 25 DEGREES BELOW ZERO EARLY
  TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

&&

$$
405 
WWUS43 KFSD 031555
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
955 AM CST MON MAR 3 2014

IAZ001-012-020-031-NEZ013-014-SDZ061-062-066-067-070-071-031700-
/O.EXP.KFSD.WC.Y.0021.000000T0000Z-140303T1600Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-MCCOOK-MINNEHAHA-TURNER-
LINCOLN-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
955 AM CST MON MAR 3 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

WIND CHILL READINGS OF 10 BELOW TO 20 BELOW ZERO THIS MORNING WILL
IMPROVE TO THE SINGLE DIGITS BELOW AND ABOVE ZERO BY THIS
AFTERNOON. 

$$

IAZ002-003-013-014-021-022-032-SDZ039-055-031700-
/O.EXP.KFSD.WC.Y.0022.000000T0000Z-140303T1600Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-KINGSBURY-
LAKE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...DE SMET...
ARLINGTON...LAKE PRESTON...MADISON
955 AM CST MON MAR 3 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

WIND CHILL READINGS OF 10 BELOW TO 20 BELOW ZERO THIS MORNING WILL
IMPROVE TO THE SINGLE DIGITS BELOW ZERO BY THIS AFTERNOON.

$$

SDZ038-050-052>054-057>060-063>065-068-069-031700-
/O.EXP.KFSD.WC.Y.0023.000000T0000Z-140303T1600Z/
BEADLE-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON-
CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON
955 AM CST MON MAR 3 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

WIND CHILL READINGS OF 10 BELOW TO 20 BELOW ZERO THIS MORNING WILL
IMPROVE TO THE SINGLE DIGITS BELOW AND ABOVE ZERO BY THIS
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Mar 2, 10:54 AM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Mar 2, 10:54 AM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1054 AM CST SUN MAR 2 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 326 AM CST SUN MAR 2 2014

WITH SNOW OUT OF THE PICTURE...THE OBVIOUS FEATURE FOR TODAY IS THE
RECORD COLD. ARCTIC AIR AND SNOW COVER PRETTY MUCH GUARANTEES SOME
DAILY RECORD LOW MAXIMUMS WITH ACTUAL HIGHS AT OR A LITTLE BELOW
ZERO. ENOUGH WIND WILL REMAIN TO KEEP THE WIND CHILL WARNING AND
ADVISORY THROUGH THIS MORNING AND THE ADVISORY EAST OF THE JAMES
RIVER THROUGH THE DAY. WILL KEEP THESE HIGHLIGHTS AS WE HAVE HAD
THEM...USING THE DISCRETION THAT WHILE WIND CHILLS WILL TECHNICALLY
STAY AT ADVISORY LEVELS INTO TONIGHT...AT LEAST IN THE EAST...WINDS
WILL GET QUITE LIGHT...BUT THIS CAN BE REVISITED DURING THE DAY.
PATCHY MID CLOUDS MOVING OVER THE AREA SHOULD GENERALLY
DECREASE...THOUGH SOME MORE MAY MOVE OVER THE SOUTHWEST CORNER OF
THE AREA LATER. FOR TONIGHT...TEMPERATURES WILL DROP TO QUITE COLD
LEVELS AGAIN...10 TO 20 BELOW...WITH THOSE LIGHT WINDS...ALTHOUGH
SOME LEVELING OFF AND A LITTLE WARMING SHOULD TAKE PLACE WEST LATE
TONIGHT AS WEAK LOW LEVEL WARM ADVECTION STARTS. ALSO...CLOUDS ARE
EXPECTED TO INCREASE AGAIN FROM THE WEST LATE TONIGHT...THOUGH NO
PRECIPITATION SHOULD THREATEN WITH LITTLE OR NO LIFT AND DRY AIR
BELOW THE MID LEVELS.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 326 AM CST SUN MAR 2 2014

BIGGEST CHALLENGE FOR MONDAY IS HOW MUCH WE CAN WARM WITH FRESH SNOW
COVER. GFS AND ECMWF SHOW FAIR AMOUNT OF WARMING INTO OUR WESTERN CWA
DURING THE AFTERNOON AND QUESTION IS HOW MUCH OF THAT WILL TRANSLATE
TO THE SURFACE. GIVEN THE FRESH SNOW...NOT ONLY IN PLACE BUT
UPSTREAM...ALONG WITH SOUTHEASTERLY LOW LEVEL FLOW BENEATH THE
INVERSION...OPTED TO STICK CLOSER TO COOLER GUIDANCE VALUES. THIS
GIVES UPPER SINGLE DIGITS IN OUR EAST AND UPPER TEENS IN THE FAR
SOUTHWEST...BUT POTENTIAL IS THERE FOR READINGS ABOUT 5-7 DEGREES
WARMER IF BOUNDARY LAYER MIXING IS DEEPER THAN ANTICIPATED.

MONDAY NIGHT WAVE LOOKS TO TRACK A LITTLE FARTHER NORTHEAST THAN
EARLIER RUNS...SO HAVE TRIMMED BACK POPS THERE TO JUST A SLIGHT
CHANCE IN OUR FAR NORTHEAST. BIGGER CHANGE IN PRECIPITATION CHANCE
IS FOR TUESDAY/TUESDAY NIGHT PERIOD THOUGH. 02/00Z RUNS OF BOTH GFS
AND ECMWF HAVE TRENDED FASTER WITH THE STRONGER WAVE TRACKING ACROSS
THE REGION...RESULTING IN LIGHT SNOW ZIPPING THROUGH DURING THE DAY
ON TUESDAY...FOLLOWED BY DRYING CONDITIONS TUESDAY NIGHT. MOISTURE
AND LIFT ALSO FOCUSED A LITTLE FARTHER NORTHEAST THAN WITH PREVIOUS
TUESDAY NIGHT WAVE...SO HAVE HIGHEST POPS NORTHEAST OF KMHE-KSLB
LINE WITH JUST SLIGHT CHANCE INTO THE MISSOURI VALLEY. STILL LOOKS
LIKE RELATIVELY LIGHT AMOUNTS...AROUND AN INCH OR LESS FROM EAST
CENTRAL SD INTO SOUTHWEST MN. TEMPS JUST SLIGHTLY WARMER THAN
MONDAY...WITH HIGHS GENERALLY MID TEENS TO LOWER 20S.

LONGER RANGE WEDNESDAY THROUGH SATURDAY STILL PLAGUED BY LACK OF
MODEL CONSENSUS REGARDING TIMING/STRENGTH OF MID-UPPER LEVEL WAVES
IN FAST WEST-NORTHWEST FLOW. FAIR AGREEMENT IN KEEPING DRY WEATHER
IN OUR AREA THROUGH WEDNESDAY AS SHARPER WAVE SLIDES THROUGH WESTERN
NEBRASKA AND KEEPS PRECIP CHANCE FOCUSED SOUTHWEST OF US. WEDNESDAY
NIGHT AND THURSDAY SEES A STRONGER TROUGH MOVING ACROSS THE CANADIAN
PRAIRIES...WITH SOME QUESTION HOW FAR SOUTH INTO THE NORTHERN PLAINS
ANY WEAKER ENERGY WILL TRACK. OPTING TO LEAVE THESE PERIODS ON THE
DRIER SIDE AS WELL...WITH JUST SOME SMALL POPS IN OUR FAR NORTH.
LOOKS A LITTLE BETTER FOR SOME ENERGY SLIDING FARTHER SOUTH INTO OUR
AREA THURSDAY NIGHT OR FRIDAY...THOUGH STILL SOME TIMING DIFFERENCES
SO WILL KEEP POPS ON THE LOW SIDE IN 20-30 PERCENT RANGE...FOLLOWED
WITH DRYING BY SATURDAY. AS FAR AS TEMPERATURES...THURSDAY CONTINUES
TO LOOK LIKE WARMEST DAY...THOUGH DIFFERENCES IN TIMING NOTED ABOVE
LEAD TO COOLER GFS THAN PREVIOUS RUNS/CONSENSUS. WILL STICK WITH
WARMER TREND OF HIGHS IN 30S/40S FOR NOW...BUT THIS REMAINS A PERIOD
OF UNCERTAINTY. FRIDAY/SATURDAY STILL LOOK GOOD WITH COOLER HIGHS IN
THE 20S AND 30S...THOUGH STILL RELATIVELY MILD COMPARED TO THE START
OF THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1053 AM CST SUN MAR 2 2014

VFR CONDITIONS EXPECTED THROUGH THE PERIOD. LIGHT NORTHERLY WINDS
TODAY WILL TRANSITION TO LIGHT SOUTHERLY TOMORROW WITH INCREASING
HIGH CLOUDS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR SDZ061-062-
     066-067-070-071.

     WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR SDZ050-057>060-
     063>065-068-069.

     WIND CHILL WARNING UNTIL NOON CST TODAY FOR SDZ038>040-052>056.

     WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR SDZ039-040-
     055-056.

MN...WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR MNZ098.

     WIND CHILL WARNING UNTIL NOON CST TODAY FOR MNZ071-072-080-081-
     089-090-097.

     WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR MNZ071-072-
     080-081-089-090-097.

IA...WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR IAZ001-012-
     020-031.

     WIND CHILL WARNING UNTIL NOON CST TODAY FOR IAZ002-003-013-014-
     021-022-032.

     WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR IAZ002-003-
     013-014-021-022-032.

NE...WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR NEZ013-014.

&&

SHORT TERM...
LONG TERM...JH
AVIATION...CHENARD
Hazardous weather outlook, Mar 2, 4:02 AM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
402 AM CST SUN MAR 2 2014

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
402 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
WIND CHILL READINGS OF 25 TO 40 BELOW ZERO EARLY THIS MORNING
WILL GRADUALLY EASE INTO THE 15 BELOW TO 25 BELOW ZERO RANGE BY
LATE AFTERNOON. THE COLDEST WIND CHILLS WILL BE NORTH OF
INTERSTATE 90 AND ALSO EAST OF INTERSTATE 29 THIS MORNING.

WINDS WILL BECOME LIGHT TONIGHT. HOWEVER...WITH TEMPERATURES
FALLING INTO THE DOUBLE DIGITS BELOW ZERO...ANY SLIGHT BREEZE
WILL STILL RESULT IN WIND CHILL READINGS IN THE 20 BELOW TO 30
BELOW ZERO RANGE AT TIMES THROUGH EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN AREA OF LIGHT SNOW WILL MOVE ACROSS PARTS OF THE AREA ON
TUESDAY. ACCUMULATIONS ARE EXPECTED TO BE ON THE LIGHT
SIDE...GENERALLY AROUND AN INCH OR LESS...AND MAINLY AFFECTING
AREAS NORTHEAST OF A LINE FROM HURON TO SIOUX FALLS...TO SPENCER
IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Chill Advisories in South Dakota, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.